Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 18, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 27, 2007, 2:58 PM MDT for Douglas County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2007, 2:58 PM MDT (20:58 UTC)
- Expired
- Jul 27, 2007, 6:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
County Douglas County, CO
The radar
The Denver radar (KFTG), 61 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 272059 FFWBOU COC035-280000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 258 PM MDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN PORTIONS OF THE HAYMAN BURN AREA IN SOUTHWESTERN DOUGLAS COUNTY IN NORTHEAST COLORADO * UNTIL 600 PM MDT * AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL FROM A THUNDERSTORM 2 MILES EAST OF WESTCREEK...OR ABOUT 27 MILES NORTHWEST OF COLORADO SPRINGS. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEVILS HEAD...WESTCREEK AND TROUT CREEK. DOPPLER RADAR ESTIMATES THAT AROUND ONE INCH OF RAIN HAS FALLEN FROM THIS STORM IN THE LAST 20 MINUTES. THE DEER SPINE AUTOMATED RAIN GAUGE INDICATES THAT 0.67 INCH OF RAIN HAS FALLEN FROM THE STORM IN THE PAST 15 MINUTES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY AS THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DO NOT DROWN. LAT...LON 3913 10531 3913 10502 3928 10503 3929 10519 $$ BAKER
3 follow-up statements
000 WGUS75 KBOU 272214 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 415 PM MDT FRI JUL 27 2007 COC035-280000- DOUGLAS CO- 415 PM MDT FRI JUL 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR SOUTHWESTERN DOUGLAS COUNTY... AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR NO LONGER INDICATES A THUNDERSTORM OVER THE AREA COVERED BY THIS WARNING. HOWEVER...VERY HEAVY RAINFALL EARLIER THIS AFTERNOON ON THE WESTCREEK AND TROUT CREEK BASINS IN EASTERN PORTIONS OF THE HAYMAN BURN AREA WILL CONTINUE TO CREATE HIGH WATER LEVELS ON CREEKS AND STREAMS IN THE AREA...AS WELL AS MUD AND ROCK SLIDES. A TRAINED WEATHER SPOTTER ABOUT 1.2 MILES NORTHEAST OF WEST CREEK REPORTED A ROCK AND MUD SLIDE OVER HEDI ROAD ON TROUT CREEK RANCH PROPERTY. THE SLIDE HAS ESSENTIALLY CLOSED THE ROAD TO TRAFFIC. THE SLIDE OCCURRED AT APPROXIMATELY 3:15 PM MDT. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEVILS HEAD...WESTCREEK AND TROUT CREEK. DOPPLER RADAR ESTIMATES THAT 1.0 TO 1.5 INCHES OF RAIN FELL FROM THE THUNDERSTORM WHICH SAT NEARLY STATIONARY OVER EASTERN PORTIONS OF THE HAYMAN BURN AREA IN ABOUT 40 MINUTES. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS... OR CREEKS...WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. LAT...LON 3913 10531 3913 10502 3928 10503 3929 10519 $$ BAKER
000 WGUS75 KBOU 272322 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 521 PM MDT FRI JUL 27 2007 COC035-272334- DOUGLAS CO- 521 PM MDT FRI JUL 27 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN DOUGLAS COUNTY... THE VERY HEAVY RAINFALL THAT PROMPTED THE WARNING FOR EASTERN PORTIONS OF THE HAYMAN BURN AREA IN SOUTHWEST DOUGLAS COUNTY HAS EXITED THE AREA. WATER LEVELS ON CREEKS AND STREAMS IN THE AREA WILL CONTINUE TO LOWER AND THEREFORE MAY NO LONGER POSE A THREAT TO LIFE AND PROPERTY. ALTHOUGH ROAD CLOSURES DUE TO THE ROCK AND MUD SLIDES THAT OCCURRED EARLIER THIS AFTERNOON MAY STILL EXIST. LAT...LON 3913 10531 3913 10502 3928 10503 3929 10519 $$ BAKER
000 WGUS75 KBOU 272324 CCA FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 521 PM MDT FRI JUL 27 2007 COC035-272334- DOUGLAS CO- 521 PM MDT FRI JUL 27 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN DOUGLAS COUNTY... THE VERY HEAVY RAINFALL THAT PROMPTED THE WARNING FOR EASTERN PORTIONS OF THE HAYMAN BURN AREA IN SOUTHWEST DOUGLAS COUNTY ENDED NEARLY AN HOUR AGO. WATER LEVELS ON CREEKS AND STREAMS IN THE AREA WILL CONTINUE TO RECEDE AND THEREFORE MAY NO LONGER POSE A THREAT TO LIFE AND PROPERTY. ALTHOUGH ROAD CLOSURES DUE TO THE ROCK AND MUD SLIDES THAT OCCURRED EARLIER THIS AFTERNOON MAY STILL EXIST. LAT...LON 3913 10531 3913 10502 3928 10503 3929 10519 $$ BAKER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 4:00 AM MDT, 10 hours 58 minutes earlier.
Area forecast discussion, Jul 27, 4:00 AM MDT, 10 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
400 AM MDT FRI JUL 27 2007
.SHORT TERM...MOISTURE HAS INCREASED SIGNIFICANTLY WITH GRADUAL
INFLUX OF SLIGHTLY COOLER BUT WETTER AIR FROM THE NORTHEAST
OVERNIGHT. PRECIPITABLE WATER VALUES FROM GPS SENSORS UP TO AROUND
1.4 INCHES NOW. AIRMASS IS ONLY WEAKLY CAPPED...STILL GETTING SOLID
UPDRAFTS IN FRESH AREAS OF CONVERGENCE...MOST RECENTLY STORM NEAR
NEW RAYMER THAT WAS THE DEEPEST YET WITH 40 KFT RADAR TOP. SO WE ARE
ONLY WEAKLY CAPPED. DEEPER CLOUD COVER MAY HOLD BACK TEMPERATURE
RISE IN AREAS WHERE CONVECTION WAS ALL NIGHT...MAINLY WASHINGTON
COUNTY AND NE OF FORT COLLINS. ELSEWHERE THOUGH THE CLOUD COVER DOES
NOT APPEAR TO BE THAT SOLID. 10 DEGREES OF HEATING SHOULD BE ENOUGH
TO GET STORMS GOING AGAIN. MODEL SOUNDINGS WITH 75/60 AT DENVER GAVE
CAPE AROUND 1000 J/KG AND NO CIN. WIND PROFILE IS NOT WELL
ORGANIZED...BUT ON THE LARGE SCALE ANYWAY A BIT BETTER THAN THE LAST
FEW DAYS WITH LIGHT E/NE SURFACE WINDS AND A TENDENCY TOWARD LIGHT
SW WINDS ALOFT. MODEL SOUNDINGS HAVE CELL MOTIONS NNW ALONG THE
FOOTHILLS AT MIDDAY...OTHERWISE TOWARD THE NE AT ABOUT 5 KT. ONE
CHANGE THE HIGHER DEW POINTS BRING IS A MUCH BETTER INVOLVEMENT OF
THE WARM RAIN PROCESSES WITH A DEEP CLOUD LAYER BELOW THE FREEZING
LEVEL TODAY...A MORE TROPICAL TYPE ENVIRONMENT THAN WE NORMALLY
HAVE. WE SAW EVIDENCE OF THIS WITH LAST NIGHTS FOOTHILLS CONVECTION
GENERATING 1 INCH IN 30 MINUTES OUT OF FAIRLY SHALLOW PRECIPITATION
CORES.
EXPECT CONVECTION TO DEVELOP OVER THE MOUNTAINS/FOOTHILLS THIS
MORNING AND IN ANY SUNNY AREAS BY MID AFTERNOON...THOUGH MAIN THREAT
TOWARD THE EASTERN BORDER IS PROBABLY THIS EVENING AS MOISTURE
CONTINUES TO POUR IN. COULD BE EARLIER START ON THE SOUTH EDGE OF
THE CLOUD BAND TOO...LINCOLN COUNTY...THAT COULD GENERATE OUTFLOWS
INTO THE CLOUDIER AREAS.
WITH SOME THREAT ALREADY THIS MORNING...I WILL GO AHEAD AND ISSUE A
FLASH FLOOD WATCH FOR FOOTHILLS/SOUTH PARK EASTWARD ACROSS THE
PLAINS STARTING AT 10 AM. MAIN THREAT PROGRESSES FROM WEST TO EAST
WITH TIME BUT SOME THREAT ON THE PLAINS NOT LONG AFTER THE SUN COMES
OUT...WHENEVER THAT WILL BE.
.LONG TERM...MODELS HAVE THE UPPER HIGH CENTERED OVER THE GREAT
BASIN ON SATURDAY. BY SATURDAY NIGHT THROUGH SUNDAY NIGHT THE UPPER
RIDGE STRETCHES BACK NORTHEASTWARD INTO THE CANADIAN PRAIRIE
PROVINCES. THE FLOW FOR THE FORECAST AREA IS WEAK ZONAL SATURDAY
THROUGH SUNDAY. BY SUNDAY NIGHT INTO MONDAY IT BECOMES MORE
NORTHERLY. THE QG VERTICAL VELOCITY FIELDS SHOW LITTLE OF ANY
VERTICAL MOTION THROUGH SATURDAY NIGHT. FOR MOISTURE...BOTH MODELS
CONTINUE SHOWING SATURDAY VERY WET. IT DRIES OUT SOMEWHAT SATURDAY
OVERNIGHT...ESPECIALLY THE WESTERN FORECAST AREA. SUNDAY IS
CONSIDERABLY DRIER BUT THERE WILL STILL BE SOME AROUND. BOUNDARY
LAYER DEW POINTS FOR THE LOWLANDS ARE PROGGED TO BE IN THE MID 50S
TO LOWER 60S F SATURDAY AND SATURDAY NIGHT. 50S F ARE PROGGED ON
SUNDAY. THE PRECIPITABLE WATER VALUES ARE OVER ONE INCH SATURDAY
AND SATURDAY EVENING. SUNDAYS VALUES DRY OUT TO AROUND
THREE-QUARTERS OF AN INCH. ON SATURDAY...THE THETA-E AXIS IS OVER
CENTRAL COLORADO AND THE SOUTHERN FORECAST AREA AS WELL. BY SUNDAY
ITS MAINLY OVER SOUTHWESTERN COLORADO NOSING INTO PARK COUNTY.
ITS STILL PRETTY WARM IN THE MID LEVELS ON THE FORECAST SOUNDINGS
AND LAPSE RATE FIELDS. THE MID LEVEL CAP IS STILL SOMEWHAT AROUND
THROUGH THE PERIOD. ALTHOUGH ITS A TAD COOLER AT 500 MB LATE DAY
SUNDAY. LOOKING A CAPE VALUES...SATURDAYS HAS THE BEST OVER THE
SOUTHERN FORECAST AREA AND THE FOOTHILLS AND IMMEDIATE PLAINS.
THERE IS NONE OVER THE NORTHEAST CORNER. SUNDAYS HAS DECENT CAPE
VALUES MAINLY OVER THE SOUTHERN FORECAST AREA. THE QPF FIELDS
DEFINITELY FAVOR SATURDAY CONCERNING MEASURABLE RAINFALL. SUNDAY
IS PRETTY DRY. WILL MAKE MINOR POPS ARGUMENTS THIS UPDATE. FOR
TEMPERATURES...SATURDAY WARMS 1-3 C OVER FRIDAY FOR HIGHS. SUNDAY
WARMS 1-3 C AGAIN. WILL LEAVE THE LATER DAYS...MONDAY THROUGH
THURSDAY AS IS.
.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
WITH HEAVY RAIN PRODUCING MVFR CEILINGS/VISIBILITIES POSSIBLE NEAR
THE STORMS. THE MAIN THREAT OF STRONG THUNDERSTORMS NEAR DIA WILL BE
FROM MID AFTERNOON THROUGH THE EVENING.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH 10 AM TO
MIDNIGHT FRONT RANGE FOOTHILLS...SOUTH PARK...AND PLAINS...
ZONES 35>51.
&&
GIMMESTAD/RJKHazardous weather outlook, Jul 27, 11:12 AM MDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1112 AM MDT FRI JUL 27 2007 COZ030>051-281200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1112 AM MDT FRI JUL 27 2007 ...HEAVY RAINS POSSIBLE ALONG THE FRONT RANGE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH HEAVY RAIN WILL DEVELOP OVER THE MOUNTAINS AND PLAINS THROUGH THE AFTERNOON. WHILE THERE IS A THREAT OF HEAVY RAIN WITH ANY STORM THAT DEVELOPS TODAY...THE THREAT OF FLASH FLOODING IS EXPECTED TO BE GREATEST OVER THE FOOTHILLS DURING THE AFTERNOON... AND TRANSITION ONTO THE PLAINS LATE IN THE AFTERNOON AND EVENING. SOME OF THE STORMS TODAY WILL BE CAPABLE OF PRODUCING UP TO 4 INCHES OF RAIN IN 3 HOURS...WHICH WOULD CAUSE LIFE THREATENING FLASH FLOODING. IT IS STILL NOT POSSIBLE TO PINPOINT WHERE THE HEAVIEST RAIN WILL BE...BUT LOCATIONS MOST PRONE TO FLOODING INCLUDE CANYONS IN THE FOOTHILLS...THE HAYMAN AND OVERLAND BURN AREAS...AND HIGHLY URBANIZED AREAS. WESTERN WASHINGTON COUNTY WILL ALSO BE AT INCREASED RISK FOR FLOODING TODAY DUE TO HEAVY RAIN THAT FELL LAST NIGHT. RESIDENTS SHOULD REVIEW FLOOD SAFETY GUIDELINES AND KNOW WHAT TO DO IN THE EVENT A WARNING IS ISSUED LATER TODAY. REMEMBER THAT MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOOD WATERS .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND FOOTHILLS ON SATURDAY AND SUNDAY...WITH A SLIGHT CHANCE ACROSS THE PLAINS. MONDAY THROUGH THURSDAY ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED OVER THE MOUNTAINS...FOOTHILLS...AND ADJACENT PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...REPORTS OF RAINFALL AMOUNTS OVER ONE INCH IN TIME PERIODS LESS THAN AN HOUR WILL BE APPRECIATED. DANKERS/COOPER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:18 PM MDT | Flash Flood Warning | BOU | Boulder | 117 min |
| Jul 27, 4:56 AM MDT | Flash Flood Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 13 more | 24 hr |
| Jul 27, 5:03 PM MDT | Flash Flood Warning | BOU | Arapahoe, Denver | 3 hr |
| Jul 27, 5:32 PM MDT | Flash Flood Warning | BOU | Lincoln | 118 min |
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.